Atorvastatin: After 2 weeks on... - British Heart Fou...

British Heart Foundation

23,894 members15,992 posts

Atorvastatin

Qualipop
Qualipop

After 2 weeks on atorvastatin I started having real difficulty waking up. I'd be aware I needed the loo or my painkilller but couldn't do anything about it. It was often 12 noon before I could wake up. Rang GP who just shouted at me to reduce my painkiller. I knew it was nothing to do with painkiller because when I stopped the atorvastatin for one night, I could wake up normally but did what she said and was in bad pain for several days. Whenever i tried starting atorvastati8n again I had the same, impossible to wake up, wetting the bed because I couldn't wake up for the loo. So I ran the cardiologist via his secretary yesterday and he said to get it changed. His secretary ramg my GP to ask them to change it. AT 6pm just as they closed I got a phone call from the receptionist saying they have refused to change the statin even though the consultant has asked them to. What do you do when GPs refuse to do the recommended treatment? They won't even give me a phone appointment to discuss it until Oct 11th

6 Replies
oldestnewest
MichaelJH
MichaelJHHeart Star

When I was started on isosorbide mononitrate (anti-anginal) and when my medication was changed post-bypass I got my new prescription/meds from the hospital. On both occasions the cardiologist wrote to my GP. I believe that changes have to be confirmed by letter/fax for security reasons.

Qualipop
Qualipop in reply to MichaelJH

Well they could have said that instead of just telling he receptionist to say NO. The cardio did it that way because he's off on leave for 2 weeks and wanted me back on statins ASAP.

MichaelJH
MichaelJHHeart Star in reply to Qualipop

The rules seem there to be broken and the occasional jobsworth does not help. I was on tramadol post bypass. My girlfriend took the prescription to the nearest pharmacy rather than the one we use regularly. She got the third degree from the pharmacist as tramadol is a controlled drug. Getting tired of this she pointed out that the hospital would not have prescribed this if I did not need it; Two weeks post surgery I was only on two a day, three weeks one and four none

I would phone the consultant's secretary first thing Monday so your notes can be referred to and the change actioned!.

Qualipop
Qualipop in reply to MichaelJH

I will leave a message but his secretary is off for 2 weeks too. I have to "live" with these GPs so don't want to antagonise them but if they refuse to do what he consultant asks for what choice do I have? The cardiac ward sister promised to explain to the doctors on Monday and will phone me

MichaelJH
MichaelJHHeart Star in reply to Qualipop

Hope it goes well on Monday. What statin are they trying - my educated guess says Rouvastatin!

Qualipop
Qualipop in reply to MichaelJH

No idea, they were leaving it up to the GP. The BHF nurses said that Rosuvastatin has the fewest side effects but I have no idea. I Understand simvastatin isthe worst for possible muscle problems. Who knows? They all affect different people in different ways. I just read in a booklet I was given that Ticagralor should be taken with food because of affecting the stomach but I was told just to take it night and morning and touch wood it hasn't affected me yet even though I've had peptic ulcers before.

You may also like...